MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER
Catalog Number 1601-48
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We have not yet received the device for evaluation.Hence, we could not conclusively determine the root cause of the defect.As part of our manufacturing process, a 100% balloon and winding inspection are performed on the manufactured product.However, it is possible that the tension or the glue applied underneath the balloon prior to the balloon tying process was inadequate resulting in the slippage of the ligature from its position.Although we are inconclusive about the root cause of the defect, it is also possible that the balloon separated as a result of excessive pull force that was applied to remove adherent material during the procedure.It is possible that the tortuous anatomy of the patient, calcified plaque if present in the patient's vessel and excessive tension on the device during the procedure could also lead to this failure.To minimize the risk of balloon rupture/separation, maximum recommended inflation volume and pull force for the catheter should not be exceeded.We currently have a corrective and preventive action (capa) opened to investigate the possible root causes of this issue.We have contacted the distributor who reported this incident to us several times for additional information on this incident but we were unable to receive any more information.
 
Event or Problem Description
This is report 1 of 2 (please refer to 1220948-2018-00041 for another report).Catheter balloon detached completely from the catheter shaft during the embolectomy procedure.

Brand Name
SINGLE LUMEN EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key7631223
Report Number1220948-2018-00040
Device Sequence Number11230664
Product Code DXE
UDI-Device Identifier00840663100477
UDI-Public00840663100477
Combination Product (Y/N)N
Initial Reporter CountryMU
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/28/2023
Device Catalogue Number1601-48
Device Lot NumberSLC4254
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2018
Initial Report FDA Received Date06/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;